Journal Article

Efavirenz Intoxication Due to Slow Hepatic Metabolism

B. Hasse, H. F. Günthard, G. Bleiber and M. Krause

in Clinical Infectious Diseases

Published on behalf of Infectious Diseases Society of America

Volume 40, issue 3, pages e22-e23
Published in print February 2005 | ISSN: 1058-4838
Published online February 2005 | e-ISSN: 1537-6591 | DOI: http://dx.doi.org/10.1086/427031
Efavirenz Intoxication Due to Slow Hepatic Metabolism

More Like This

Show all results sharing these subjects:

  • Infectious Diseases
  • Immunology
  • Public Health and Epidemiology
  • Microbiology

GO

Show Summary Details

Preview

We describe a human immunodeficiency virus–positive woman who presented with severe psychosis while she was receiving therapy with efavirenz. Her plasma efavirenz level was excessively high. Genetic investigation showed that she was homozygous for the CYP2B6 G516T allele, resulting in slow hepatic metabolism. After the dosage of efavirenz was lowered, all neuropsychiatric symptoms subsided.

Journal Article.  1317 words.  Illustrated.

Subjects: Infectious Diseases ; Immunology ; Public Health and Epidemiology ; Microbiology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.